Dr. Sharon Orrange - August 09, 2018
My hands are shaking. Is it Parkinson’s? Something else? Shakiness, or tremors, is a common problem that brings patients to my office. If you start having shaky hands, you may worry that you have Parkinson’s disease, but many other things can cause tremors—like medications. The good news is, drug-induced tremors go away with lower doses or if you stop taking the medication.
Signs a medication may be causing your tremor
Medications can both cause tremors and make them worse. See More
Dr. Sharon Orrange - July 20, 2018
Most people benefit from the therapeutic effects of a medication, but adverse events ranging from minor side effects to death may occur. Serious side effects are often unavoidable, coming without warning, and something neither the folks who suffer them or their physician will ever forget. Here are ten of the craziest medication side effects.
1) Severe blisters and peeling skin
Picture someone who ends up in a burn unit after their skin sheds off due to a medication. See More
Marie Beaugureau - July 13, 2018
Opioids like oxycodone, hydrocodone, and morphine have long been considered some of the most helpful drugs for managing acute pain. However, rates of opioid abuse and overdose deaths have skyrocketed in recent years. And now it turns out that there’s another reason to avoid opioids: they may not be the most effective treatment for pain relief after all.
Do opioids work better than other pain relievers?
Not necessarily. See More
Benita Lee - July 06, 2018
With so many depression medications to choose from, finding one that works for you can be difficult. The decision process usually boils down to minimizing unwanted side effects and maximizing the potential to feel less depressed. We looked at 4,000 reviews of five popular antidepressants to see what people said about them based on their pros and cons.
The following “worth it” scores reflect how well each antidepressant worked for the people reviewing it. See More
Tori Marsh - June 07, 2018
Prescriptions for depression and anxiety medications are on the rise among Americans – and parts of the country appear to be coping with higher rates than others, according to a GoodRx analysis of prescription data for anxiety and depression medicines.
The data looks at the proportion of depression and anxiety medications among overall prescription volume over the past 12 months (ending April 2018). See More
Dr. Sharon Orrange - June 05, 2018
Antidepressants, blood pressure drugs, and allergy medicines are some of the many popular medications that can affect your dreams, and not always in a good way.
Medications that influence the neurotransmitters in our brain — those same chemicals that affect our mood and alertness — often come with the reported side effect of causing disturbing dreams and nightmares. While nightmares occur in only 1–5% of folks using these medications, here is the list of the most common offenders. See More
Dr. Sharon Orrange - April 23, 2018
You just took a urine pregnancy test and it’s positive, what should you do now? As a primary care doctor, many patients contact me before they’ve picked out an OB/GYN. The news of a positive test is an exciting time that often sends patients into a panic about what they should and shouldn’t be doing.
Here are the questions I’m asked all the time.
My urine test was positive. Do I need a blood test?
Generally, the urine tests are accurate enough to eliminate the need for a blood test. See More
Roni Shye - February 21, 2018
Why was fluoxetine recalled?
According to the FDA, one of the ingredients used to create the 10 mg fluoxetine tablet was not up to FDA standards. While the use of the product is not likely to have significant adverse health consequences, Teva has pulled certain lots of fluoxetine until they are up to FDA regulations. See More
Dr. Sharon Orrange - November 28, 2017
More than one in ten visits to a primary care doctor is for fatigue. Fatigue is composed of three major components: generalized weakness (difficulty in initiating activities), easy fatigability (difficulty in completing activities), and mental fatigue (difficulty with concentration and memory). While certainly not the only answer, medications may cause fatigue. Here are some of the common culprits.
Beta-blockers wear many hats. See More
Dr. Sharon Orrange - November 06, 2017
Most diarrhea will resolve within 24 to 48 hours—if it’s caused by viral gastroenteritis (a stomach bug) or food borne illness. If your diarrhea is hanging on and not resolving, take a look at your medications. It can be challenging to identify which medication may be causing drug-induced diarrhea, especially if you’re taking multiple medications. Here are some well-known offenders commonly associated with drug-induced diarrhea. See More